Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 9, 2015, 11:48 PM EDT for 9 counties in Georgia. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2015, 11:48 PM EDT (03:48 UTC)
- Expired
- Oct 10, 2015, 1:00 AM EDT
- In force
- 72 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Chattooga County, GA, Cherokee County, GA, Dawson County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Pickens County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WWUS82 KFFC 100348
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT FRI OCT 9 2015
GAZ004-005-007-011>014-019>021-030-100500-
GILMER GA-MURRAY GA-GORDON GA-DAWSON GA-WHITFIELD GA-PICKENS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-FLOYD GA-
1148 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHERN MURRAY...
GORDON...WESTERN DAWSON...SOUTHEASTERN WHITFIELD...PICKENS...
BARTOW...CHEROKEE...CHATTOOGA...POLK AND FLOYD COUNTIES UNTIL 100 AM
EDT...
AT 1145 PM EDT...SHOWERS AND THUNDERSTORM WITH MODERATE TO HEAVY RAIN
EXTENDED FROM NEAR SUCHES TO CANTON...ROME AND FORNEY...MOVING
NORTHEAST AT 25 MPH.
HAZARD...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...CEDARTOWN...
SUMMERVILLE...JASPER...ELLIJAY...WOODSTOCK...HOLLY SPRINGS...
ADAIRSVILLE...ROCKMART...EUHARLEE...TRION...EMERSON...BALL GROUND...
NELSON...ARAGON AND CAVE SPRING.
LAT...LON 3459 8506 3475 8504 3472 8425 3467 8425
3464 8420 3454 8419 3448 8413 3411 8440
3413 8452 3408 8474 3408 8492 3403 8495
3392 8532 3393 8539 3459 8553
TIME...MOT...LOC 0345Z 237DEG 22KT 3459 8418 3425 8455 3431 8526 3404
8543
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 10:45 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 9, 10:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT FRI OCT 9 2015 .UPDATE... SHOWERS AND A FEW THUNDERSTORMS HAD MOVED INTO NORTH GA AND WERE DRIFTING SLOWLY TO THE SOUTH. HAVE MADE A FEW TWEAKS TO THE POPS BASED ON RADAR. OTHERWISE NO CHANGES. 41 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... NAM... GFS AND ECMWF INITIALIZE WELL AT 18Z WITH THE OVERALL SYNOPTIC PATTERN... SHOWING STRONG SHORT WAVE ENERGY QUICKLY APPROACHING THE MID TO LOWER MS VALLEY REGIONS... AND A SURFACE COLD FRONT PUSHING INTO FAR WESTERN TN. ALTHOUGH THERE IS SOME SUBTLE DIFFERENCES IN FRONTAL TIMING AND WHETHER THE DRIVING SHORT WAVE WILL CUT OFF AN UPPER LOW EITHER OVER GA OR THE CAROLINAS SATURDAY MORNING. THE NAM IS SLOWEST AND MORE AGGRESSIVE... CUTTING OFF THE UPPER LOW OVER NORTH GA BY MID-LATE SATURDAY MORNING... KEEPING CLOUDS AND PRECIP AROUND MUCH LONGER THROUGH SATURDAY NIGHT. THE GFS AND LATEST ECMWF HINT AT CUTTING OFF THE UPPER LOW ALONG THE CAROLINA COAST EITHER LATE SATURDAY OR EARLY SUNDAY MORNING. EITHER WAY... STILL EXPECT A COLD FRONT TO PUSH INTO FAR NW GA SOMETIME AROUND MID THIS EVENING... ACROSS THE ATLANTA METRO AREA SHORTLY AFTER MIDNIGHT... THEN ACROSS CENTRAL GA THROUGH SATURDAY MORNING AND POSSIBLY INTO EARLY SATURDAY AFTERNOON. HIRES MODELS SHOW THE STRONGEST AND GREATER COVERAGE OF CONVECTION... MAINLY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS... PUSHING INTO NW GA BY MID TO LATE THIS EVENING... ACROSS THE REST OF NORTH GA THROUGH 3-4 AM SATURDAY MORNING... THEN WEAKENING AND PUSHING ACROSS CENTRAL GA BETWEEN 5 AM AND NOONISH ON SATURDAY. INSTABILITIES AND WIND SHEAR VALUES REMAIN MODEST... SO NO SEVER STORMS ARE EXPECTED. MODELS ARE INCREASING OVERALL RAINFALL TOTALS A BIT... NOW SHOWING AROUND 1/2 TO 1 INCH ACROSS NORTH GA AND 1/4 TO 1/2 INCH ACROSS CENTRAL GA THROUGH SATURDAY EVENING. OF COURSE... ISOLATED HIGHER AMOUNTS ARE POSSIBLE. AREA CREEKS AND RIVERS SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITH NO PROBLEM... SO NO SIGNIFICANT FLOOD PROBLEMS ARE EXPECTED. CLOUDS AND PATCHY LIGHT RAIN WILL LIKELY LINGER ON SATURDAY AND POSSIBLY SATURDAY NIGHT... AS AMPLE WRAP AROUND MOISTURE/CLOUDS ARE EXPECTED ON THE BACK SIDE OF THE UPPER LOW. HOWEVER... WILL SHOW GRADUAL SCATTERING OF CLOUDS FROM WEST TO EAST SATURDAY NIGHT FOR NOW. OTHERWISE...A MOS BLEND OF TEMPS AND POPS LOOKED REASONABLE THROUGH PERIOD... WITH CLOUDY AND COOL CONDITIONS EXPECTED... AND DECREASING RAIN CHANCES ON SATURDAY BEHIND THE FRONT. 39 && .LONG TERM /SUNDAY THROUGH FRIDAY/... THE EXTENDED FORECAST CONTINUES TO LOOK LARGELY BENIGN. THE NEXT FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO TUESDAY...BRINGING A CHANCE OF RAINFALL ACROSS PRIMARILY THE NORTHWESTERN HALF OF THE AREA. NOT LOOKING AT MUCH IN THE WAY OF RAINFALL TOTALS GIVEN LIMITED MOISTURE AND INSTABILITY. HIGH PRESSURE WILL DOMINATE FOR THE REST OF THE EXTENDED. PREVIOUS LONG TERM DISCUSSION FOLLOWS. RW PREVIOUS DISCUSSION... /ISSUED 421 AM EDT FRI OCT 9 2015/ LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. THEY START OUT BY SHOWING THE FRONTAL SYSTEM IN THE SHORT TERM EXITING THE SE CORNER OF THE STATE SAT NIGHT/SUNDAY MORNING. STILL KEEPING IN A SLIGHT CHANCE OF PRECIP SUNDAY MORNING BUT THIS SYSTEM IS EXPECTED TO PUSH OFF THE GA COAST BY DAY BREAK. THERE WILL BE A BREAK IN THE CHANCE OF PRECIP BEFORE NEXT FRONTAL SYSTEM ENTERS THE AREA TUE. THIS SECOND FRONT IS MUCH WEAKER AND DRIER AND NOT EXPECTING MUCH MORE THAN A CHANCE OF PRECIP WITH THIS FRONT ACROSS THE CWA. INSTABILITIES ARE VERY WEAK AS IT MOVES THROUGH SO KEEPING MOSTLY SHOWERS IN THE FORECAST. THIS SECOND FRONT BEGINS ENTERING NW GA BETWEEN 06Z AND 12Z TUES. THIS FRONT PUSHES QUICKLY THROUGH THE STATE AS A LARGE HIGH PRESSURE CENTER BEHIND IT PUSHES EAST. THIS FRONT WILL BE EAST OF THE STATE BY 06Z WED AS THIS HIGH PRESSURE RIDGE BECOMES CENTERED OVER THE WESTERN GULF COAST STATES BY 12-18Z WED. THIS RIDGE IS EXPECTED TO DOMINATE THE WEATHER PATTERN THROUGH THE END OF NEXT WEEK. 01 && .AVIATION... 00Z UPDATE... VFR EARLY TONIGHT BUT BECOMING MVFR AS FRONT PUSHES INTO GA OVERNIGHT. SOME IFR EXPECTED AS SHOWERS AND A FEW THUNDERSTORMS DEVELOP BY 04Z. SHOWERS LINGERING INTO THE MORNING BUT SHOULD DIMINISH FROM THE WEST AFTER 15Z WITH SOME IMPROVEMENT OF CEILINGS. WINDS SOUTHWEST 4 TO 6KT OR LESS SHIFTING TO NW AFTER 06Z AND INCREASING TO 10 TO 15KT AFTER 15Z SATURDAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CEILINGS AND TIMING OF PRECIPITATION MEDIUM TO HIGH ON REMAINING ELEMENTS 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 69 56 72 / 70 70 20 0 ATLANTA 64 71 59 73 / 70 50 10 0 BLAIRSVILLE 60 66 54 71 / 70 50 10 0 CARTERSVILLE 62 71 57 74 / 70 40 10 0 COLUMBUS 65 77 60 76 / 60 50 5 0 GAINESVILLE 62 68 56 71 / 70 60 10 0 MACON 64 76 60 74 / 60 60 10 0 ROME 62 72 56 75 / 70 40 10 0 PEACHTREE CITY 62 73 57 74 / 70 50 10 0 VIDALIA 67 77 61 73 / 50 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Oct 9, 7:30 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT FRI OCT 9 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 730 PM EDT FRI OCT 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT AS IT PUSHES INTO THE AREA TONIGHT. INSTABILITY WILL BE MARGINAL...SO SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. WEATHER HAZARDS EXPECTED... GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TUESDAY BRINGING THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 9, 8:51 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT FRI OCT 9 2015
GAZ003>006-100145-
MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
851 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY...
NORTHEASTERN CATOOSA...NORTHEASTERN WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 945 PM EDT...
AT 849 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NORTHWEST
OF TENNGA TO SALEM...MOVING EAST AT 25 MPH.
HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...VARNELL...ETON...COHUTTA...CRANDALL...JONES MILL...
CISCO...TENNGA...CONASAUGA LAKE...BEAVERDALE...GREGORY...THE COHUTTA
WILDERNESS AND SUMAC.
LAT...LON 3499 8444 3490 8448 3485 8456 3485 8461
3484 8460 3475 8477 3498 8506 3499 8446
TIME...MOT...LOC 0049Z 292DEG 21KT 3510 8485 3503 8489 3496 8502Special weather statement, Oct 9, 9:16 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT FRI OCT 9 2015
GAZ011-019-100215-
CHATTOOGA GA-FLOYD GA-
916 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 1015 PM EDT...
AT 913 PM EDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF MENLO...
MOVING EAST AT 15 MPH.
HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...
JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...HOLLAND AND TIDINGS.
LAT...LON 3455 8552 3455 8511 3421 8518 3428 8546
TIME...MOT...LOC 0113Z 281DEG 14KT 3441 8554Special weather statement, Oct 9, 9:34 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT FRI OCT 9 2015
GAZ005>007-100230-
GILMER GA-MURRAY GA-FANNIN GA-
934 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN MURRAY AND
FANNIN COUNTIES UNTIL 1030 PM EDT...
AT 931 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM THE
COHUTTA WILDERNESS TO ETON...CHATSWORTH AND DALTON...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...
MOUNTAINTOWN...LOVING...PISGAH...FORT MOUNTAIN STATE PARK...
EPWORTH...COLWELL...MINERAL BLUFF...HIGDON...TAILS CREEK...JONES
MILL...TALONA...DIAL...HURST...CHERRY LOG AND ROUNDTOP.
LAT...LON 3499 8416 3496 8416 3495 8418 3494 8417
3474 8419 3458 8452 3476 8485 3491 8455
3499 8453
TIME...MOT...LOC 0131Z 295DEG 20KT 3501 8456 3490 8458 3482 8474 3477
8487 3481 8500Special weather statement, Oct 9, 10:05 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT FRI OCT 9 2015
GAZ012-019-020-100300-
GORDON GA-BARTOW GA-FLOYD GA-
1005 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 1100 PM EDT...
AT 1003 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
RESACA TO NEAR PLAINVILLE TO NORTHWEST OF ROME...MOVING EAST AT 20 MPH.
HAZARD...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED
FOR POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...ADAIRSVILLE...KINGSTON...RESACA...PLAINVILLE...
SHANNON...FAIRMOUNT...RANGER...REDBUD...EVERETT SPRINGS...SUGAR
VALLEY...COOSA...ARMUCHEE...OOSTANAULA...NICKELSVILLE...LAKE
MARVIN...FOLSOM...PINSON AND SONORAVILLE.
LAT...LON 3429 8539 3444 8518 3458 8511 3459 8506
3462 8505 3462 8493 3463 8491 3462 8491
3461 8486 3461 8475 3462 8474 3462 8472
3461 8472 3461 8473 3460 8473 3458 8465
3454 8465 3437 8472 3416 8503 3427 8543
TIME...MOT...LOC 0203Z 279DEG 16KT 3457 8507 3443 8513 3432 8530Special weather statement, Oct 9, 10:51 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT FRI OCT 9 2015
GAZ007-011>013-019>021-100400-
GILMER GA-GORDON GA-PICKENS GA-BARTOW GA-CHEROKEE GA-CHATTOOGA GA-
FLOYD GA-
1051 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...GORDON...
PICKENS...BARTOW...CHEROKEE...CHATTOOGA AND FLOYD COUNTIES UNTIL
MIDNIGHT EDT...
AT 1049 PM EDT...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING
EXTENDED FROM EAST OF RESACA TO NEAR KINGSTON TO SUMMERVILLE...MOVING
EAST AT 20 MPH.
HAZARD...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED
FOR POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CANTON...CARTERSVILLE...CALHOUN...SUMMERVILLE...JASPER...
WOODSTOCK...HOLLY SPRINGS...ADAIRSVILLE...EUHARLEE...TRION...
EMERSON...BALL GROUND...NELSON...WHITE...WALESKA...KINGSTON...
RESACA...PLAINVILLE AND TALKING ROCK.
LAT...LON 3459 8506 3462 8506 3462 8493 3464 8491
3462 8491 3461 8486 3462 8472 3461 8473
3458 8465 3465 8465 3464 8427 3458 8430
3457 8435 3449 8433 3411 8443 3414 8531
3416 8544 3459 8552
TIME...MOT...LOC 0249Z 276DEG 18KT 3458 8477 3427 8494 3421 8565Special weather statement, Oct 9, 11:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT FRI OCT 9 2015
GAZ004-005-007-011>014-019>021-030-100500-
GILMER GA-MURRAY GA-GORDON GA-DAWSON GA-WHITFIELD GA-PICKENS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-FLOYD GA-
1148 PM EDT FRI OCT 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHERN MURRAY...
GORDON...WESTERN DAWSON...SOUTHEASTERN WHITFIELD...PICKENS...
BARTOW...CHEROKEE...CHATTOOGA...POLK AND FLOYD COUNTIES UNTIL 100 AM
EDT...
AT 1145 PM EDT...SHOWERS AND THUNDERSTORM WITH MODERATE TO HEAVY RAIN
EXTENDED FROM NEAR SUCHES TO CANTON...ROME AND FORNEY...MOVING
NORTHEAST AT 25 MPH.
HAZARD...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...CEDARTOWN...
SUMMERVILLE...JASPER...ELLIJAY...WOODSTOCK...HOLLY SPRINGS...
ADAIRSVILLE...ROCKMART...EUHARLEE...TRION...EMERSON...BALL GROUND...
NELSON...ARAGON AND CAVE SPRING.
LAT...LON 3459 8506 3475 8504 3472 8425 3467 8425
3464 8420 3454 8419 3448 8413 3411 8440
3413 8452 3408 8474 3408 8492 3403 8495
3392 8532 3393 8539 3459 8553
TIME...MOT...LOC 0345Z 237DEG 22KT 3459 8418 3425 8455 3431 8526 3404
8543The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:39 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 51 min |
| Oct 9, 8:51 PM EDT | Special Weather Statement | FFC | Murray | 54 min |
| Oct 9, 9:16 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 59 min |
| Oct 9, 9:34 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 56 min |
| Oct 9, 10:05 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 55 min |
| Oct 9, 10:51 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Floyd, Gordon, Pickens | 69 min |
| Oct 10, 3:16 AM EDT | Special Weather Statement | FFC | Carroll | 44 min |
| Oct 10, 3:50 AM EDT | Special Weather Statement | FFC | Coweta, Douglas, Heard | 55 min |
| Oct 10, 4:15 AM EDT | Special Weather Statement | FFC | Heard, Troup | 30 min |
| Oct 10, 4:48 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether, Troup | 27 min |
| Oct 10, 5:41 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 34 min |
| Oct 10, 5:53 AM EDT | Special Weather Statement | FFC | Hancock, Warren | 37 min |
| Oct 10, 6:31 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Washington | 44 min |
| Oct 10, 6:42 AM EDT | Special Weather Statement | FFC | Bleckley, Houston, Pulaski, Twiggs, Wilkinson | 48 min |
| Oct 10, 7:34 AM EDT | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Johnson, Laurens, Washington and 1 more | 26 min |
| Oct 10, 8:01 AM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Laurens, Treutlen, Wheeler | 44 min |
| Oct 10, 8:40 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 50 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.